Alert archive / Oklahoma / Wind Advisories in 2022
Wind Advisory 14, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at May 30, 2022, 2:53 AM CDT for 8 counties in Oklahoma. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2022, 2:53 AM CDT (07:53 UTC)
- Expired
- May 30, 2022, 1:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Nowata County, OK, Okfuskee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 38 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1859 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 1586 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
334 WWUS74 KTSA 300753 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 253 AM CDT Mon May 30 2022 OKZ054>057-059>061-064-065-301800- /O.NEW.KTSA.WI.Y.0014.220530T0753Z-220530T1800Z/ Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Creek- Okfuskee- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Sapulpa, and Okemah 253 AM CDT Mon May 30 2022 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Osage, Washington OK, Nowata, Craig, Pawnee, Tulsa, Rogers, Creek and Okfuskee Counties. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
1 follow-up statement
371 WWUS74 KTSA 301758 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1258 PM CDT Mon May 30 2022 OKZ054>057-059>061-064-065-301900- /O.EXP.KTSA.WI.Y.0014.000000T0000Z-220530T1800Z/ Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Creek- Okfuskee- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Sapulpa, and Okemah 1258 PM CDT Mon May 30 2022 ...WIND ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON... Wind gusts are expected to relax some the remainder of the afternoon, although an occasional 35 to 40 mph will be possible across northeast Oklahoma. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at May 30, 12:44 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 30, 12:44 AM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1244 AM CDT Mon May 30 2022 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 936 PM CDT Sun May 29 2022 Isolated convection across western OK marks a corridor of deeper moisture that extends into the far western portions of the forecast area. Forcing remains minimal overnight however a strong low level jet axis resides through the region and short term guidance suggests isolated convection may percolate through the night and impinge upon portions of Osage / Pawnee counties. Updated forecast will include low chance of showers as any coverage will remain very low similar to this morning. Otherwise, forecast is on track with breezy and warm overnight low temps. && .LONG TERM... (Monday through Sunday) Issued at 149 PM CDT Sun May 29 2022 Seasonal afternoon temperatures and another day of windy conditions are likely for Monday. Low thunderstorm chances exist Monday night and early Tuesday morning for areas near the Kansas border resulting from a strong low level jet, but the better coverage by far will be north of the forecast area. Late afternoon into the evening on Tuesday, a slow moving cold front will approach from the north, with thunderstorms expected to expand along the boundary into northeast Oklahoma during this time frame. 3000 to 4000 J/kg of CAPE are forecast across areas roughly along and north of I-44 by late afternoon/early evening, and although the better deep layer shear should remain to the north, values should be sufficient in northeast Oklahoma to support organized storms featuring a large hail and damaging wind threat. While a tornado threat cannot be completely ruled out - it's May, after all - it does look low at this time. The severe weather threat should wane after mid evening, transitioning instead to a heavy rain and localized flooding threat given the expectation of very little southward progression of the front and copious available moisture. During the Tuesday night time frame, some changes have been made to the NBM offerings, including to slow the southward expansion of the POPs and to increase low temperatures in southeast Oklahoma, where the expectation is things will stay dry. Forecast low temperatures reflect the NBM 50th percentile values. There remain model differences in the Wednesday/Wednesday night time frame regarding when the upper support that will finally give the front a notable southward push arrives. Expect continued high shower and thunderstorm chances, featuring some severe weather and locally heavy rain potential, until the latter part of the week when more isolated to scattered activity is expected. Behind the front, a few days of below normal high temperatures should occur, with a warmup slated for the next weekend. && .AVIATION... (06Z TAFS) Issued at 1244 AM CDT Mon May 30 2022 High level clouds and gusty southerly winds should remain common overnight tonight over the majority of the CWA. The usual exception being KFSM where more easterly winds are expected tonight. Late tonight into Monday morning...scattered to broken areas of MVFR ceilings look to move into Southeast Oklahoma and possibly reach into parts of Northeast Oklahoma. For now will continue with a Tempo group for MLC. During the day Monday...MVFR ceilings should lift to scattered/broken mid level clouds over Eastern Oklahoma with few/scattered mid clouds possible for Northwest Arkansas. Southerly winds will also continue to be gusty Monday with gusts 20-30KT possible. By Monday mid evening...high clouds look to remain over parts of the CWA with breezy/gusty southerly winds. Like last night...low level wind shear will again be forecast over the CWA tonight with the potential to return once again late in the TAF period. && .PRELIMINARY POINT TEMPS/POPS... TUL 74 87 67 78 / 20 30 70 70 FSM 71 89 70 86 / 10 10 20 50 MLC 73 88 70 83 / 10 10 30 40 BVO 73 86 65 74 / 20 40 80 70 FYV 69 85 68 81 / 10 10 40 60 BYV 69 86 66 78 / 10 10 50 60 MKO 72 87 68 79 / 10 10 50 60 MIO 71 85 65 75 / 20 30 70 70 F10 72 87 69 80 / 10 10 50 50 HHW 71 90 71 89 / 0 0 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...07 LONG TERM....22 AVIATION...20
Hazardous weather outlook, May 29, 4:49 PM CDT, 10 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 449 PM CDT Sun May 29 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 449 PM CDT Sun May 29 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Wind gusts of 25 to 40 mph will remain common through early evening across portions of eastern Oklahoma and northwest Arkansas. Winds will decrease only slightly overnight and occasional gusts of 20 to 40 mph will remain possible overnight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...Thunderstorm and High Wind Potential. TUESDAY...Severe Thunderstorm and Heavy Rain Potential. WEDNESDAY...Thunderstorm and Heavy Rain Potential. THURSDAY through SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Gusty winds will continue Monday with frequent gusts of 35 to 40 mph through the day. A slight chance of storms will be possible near the Oklahoma Kansas border Monday night. Thunderstorm chances increase Tuesday afternoon into Wednesday in association with a cold front. The higher severe weather potential will be with the initial storms Tuesday afternoon and evening across northeast Oklahoma. The main threat will then transition to locally heavy rainfall later Tuesday night into Wednesday. Thunderstorm chances will remain in the forecast through the end of the week. weather.gov/tulsa contains additional information.
Nearby
Wind Advisories in Oklahoma, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.